Misdiagnosed as asthma :(

I hope you guys could help me with this. Last month, I consulted a pulmonologist because I was experiencing chest heaviness and tightness with difficulty breathing. He performed a peak flow test on me and it was in the normal range naman daw. So he told me he would be prescribing Seretide inhaler because maybe I have asthma daw based on the symptoms I'm experiencing. He also ordered me to have my chest x-ray done. After a week, I went back to him for my followup checkup, got my x-ray result and it was normal din. I told him the chest heaviness and tightness did not improve with Seretide but still, he said it's asthma and I should continue my medication for one more month to see if my condition would improve or not. He also ordered me to have 2D echo done to rule out any heart condition and be back after a month.

So after a month, I went back to the doctor with no or little improvement in my symptoms, and my 2D echo result was normal too. So this is the odd part..he told me it's not asthma - that I don't have asthma and that it's probably GERD naman daw (reflux) because we have already ruled out the lungs and heart part - which are all normal. He prescribed me Nexium for GERD naman.

My question is, is Seretide inhaler - which is a corticosteroid - safe and harmless to use if you really don't have asthma?? By the way, I took it two puffs twice a day for a month and then stopped abruptly after a month as per the doctor's directives. I'm being paranoid now because I developed cough after stopping Seretide and now it's getting worse. I've been really thinking if it has something to do with it or not. Any inputs would be appreciated. Thanks in advance.

Comments

  • cuddly_9cuddly_9 Member PExer
    Hi. Im sorry for what had happened to you but normally by clinical presentation one can diagnosed Asthma based on history of cough, triggers, night symptoms etc.
    Seretide contains 2 drugs, salmeterol which acts on opening the airways (beta agonist) and fluticasone which is an anti-inflammatory agent (steroid). It all really depends on how much steroid concentration you have on your drug. Let say the dose is 100 mcg that is 0.1mg of fluticasone, so for 30 days youve inhaled a total 6mg, which is fairly ok. Kasi ang usual dose ng steroid is 5mg tab.
    Hhmm.... as for your symptom of cough, maybe is just a rebound from using your inhaler. Try to gargle or chew gum.
    As for your GERD, try to avoiding alcohol, chocolate, citrus juice, and tomato-based products and eating large meals. Tsaka, umupo or tumayo ka for 2-3 hours after eating.
    Hope this helps.
  • rinoa8rinoa8 Member PExer
    Hi cuddly_9, thanks for your input, I appreciate it a lot. Well, my doctor and I had a long talk and he assured me that it's fine - no need to worry daw if I took Seretide even if I don't have asthma. He even prescribed it to me again because my cough isn't improving. Maybe it's allergic cough na daw and that Seretide will even help me clear my cough. *okay* I'm relieved na din upon hearing it from him and of course from what you've said din. thanks much.
  • Emperior7Emperior7 Member PExer
    hi, can i ask din, for a month na, i am having hard time to get "full breathe", i even need to yawn para makakuha ng "full breathe"... i burp and burp and burp often! ano kaya cause? GERD din kaya? kindly advise.
  • rinoa8rinoa8 Member PExer
    yup, maybe it's also GERD and dyspepsia..try taking motilium..it helps.
  • Emperior7Emperior7 Member PExer
    rinoa, are you still experiencing the difficulty in breathing? i just observe, when i take full breathe, i find my back bone in pain. geez :mecry:

Leave a Comment

BoldItalicStrikethroughOrdered listUnordered list
Emoji
Image
Align leftAlign centerAlign rightToggle HTML viewToggle full pageToggle lights
Drop image/file